Alert archive / Missouri / Flash Flood Watches in 2007

Flash Flood Watch 9, NWS Kansas City, MO

October 14, 200716 counties in Missouri; 5 counties in Kansas

NWS Kansas City, MO issued this flash flood watch at Oct 14, 2007, 4:06 PM CDT for 16 counties in Missouri; 5 counties in Kansas. It took effect at Oct 14, 2007, 11:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2007, 4:06 PM CDT (21:06 UTC)
In effect from
Oct 14, 2007, 11:00 PM CDT
Expired
Oct 15, 2007, 3:52 AM CDT
In force
5 hr
Issued by
NWS Kansas City, MO
Flood severity
None
All 21 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Harrison County, MO, Holt County, MO, Jackson County, MO, Nodaway County, MO, Platte County, MO, Ray County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 403 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1217 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
403 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KEAX 142106
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
406 PM CDT SUN OCT 14 2007

KSZ025-102>105-MOZ001>005-011>014-020>022-028>030-037-150515-
/O.NEW.KEAX.FF.A.0009.071015T0400Z-071015T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-DE KALB-DAVIESS-
BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...
ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...KANSAS CITY...INDEPENDENCE
406 PM CDT SUN OCT 14 2007

...FLASH FLOOD WATCH IN EFFECT FROM 11 PM CDT THIS EVENING
THROUGH MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF KANSAS AND MISSOURI...
  INCLUDING THE FOLLOWING AREAS...IN KANSAS...ATCHISON KS...
  DONIPHAN...JOHNSON KS...LEAVENWORTH AND WYANDOTTE. IN 
  MISSOURI...ANDREW...ATCHISON MO...BUCHANAN...CALDWELL...CLAY...
  CLINTON...DAVIESS...DE KALB...GENTRY...HARRISON...HOLT...
  JACKSON...NODAWAY...PLATTE...RAY AND WORTH.

* FROM 11 PM CDT THIS EVENING THROUGH MONDAY AFTERNOON

* A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTHEAST
  KANSAS AND NORTHWEST MISSOURI TONIGHT...ACROSS LOCATIONS WHICH HAVE
  RECENTLY RECEIVED HEAVY RAINFALL. THE PRECIPITATION IS EXPECTED TO
  LINGER THROUGH MONDAY MORNING...BEFORE MOVING EAST OF THE AREA BY
  THE AFTERNOON. HEAVY RAIN OF BETWEEN ONE HALF AND ONE INCH IS
  POSSIBLE...WITH LOCALLY HIGHER AMOUNTS ALSO POSSIBLE. DUE TO THE
  ALREADY SATURATED GROUND...THE RAIN WILL LEAD TO EXCESSIVE RUNOFF
  AND RAPID RISES ON AREA CREEKS AND STREAMS. PEOPLE ALONG SOME AREA
  RIVERS ARE ALSO URGED TO TAKE PRECAUTIONS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLASH FLOODING. IF
YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS
REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA
RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS
OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

NRR
3 follow-up statements
000 
WGUS63 KEAX 150139
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
839 PM CDT SUN OCT 14 2007

KSZ025-102>105-MOZ001>005-011>014-020>022-028>030-037-150945-
/O.CON.KEAX.FF.A.0009.071015T0400Z-071015T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-DE KALB-DAVIESS-
BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...
ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...KANSAS CITY...INDEPENDENCE
839 PM CDT SUN OCT 14 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING 
  AREAS...IN KANSAS...ATCHISON KS...DONIPHAN...JOHNSON KS...
  LEAVENWORTH AND WYANDOTTE. IN MISSOURI...ANDREW...ATCHISON 
  MO...BUCHANAN...CALDWELL...CLAY...CLINTON...DAVIESS...DE 
  KALB...GENTRY...HARRISON...HOLT...JACKSON...NODAWAY...PLATTE...
  RAY AND WORTH.

* THROUGH MONDAY AFTERNOON

* A LARGE BAND OF SHOWERS AND THUNDERSTORMS WILL BE AFFECTING
  NORTHEAST KANSAS AND NORTHWEST MISSOURI LATE IN THE EVENING AND
  CONTINUE TO SPREAD SLOWLY TO THE EAST DURING THE OVERNIGHT HOURS.
  THROUGH MIDNIGHT ONE AREA OF HEAVIER RAINFALL WILL BE AFFECTING
  LOCATIONS FROM EFFINGHAM AND TROY KANSAS...OREGON...MOUND
  CITY...FAIRFAX...TARKIO...THROUGH MARYVILLE AND SAVANNAH TO ALBANY
  AND GRANT CITY. SOME LOCATIONS MAY PICK UP AN INCH OF RAINFALL. BY
  10 PM...ANOTHER BATCH OF HEAVIER RAINFALL WILL BE MOVING INTO AREAS
  WEST OF LEAVENWORTH AND SPREAD INTO THE NORTHWEST PORTIONS OF THE
  KANSAS CITY METRO AREA AND AREAS SOUTH OF ST JOSEPH BY 11 PM. SOME
  LOCATIONS MAY PICK UP THREE QUARTERS OF AN INCH OF PRECIPITATION
  BY MIDNIGHT. THE RAIN IS EXPECTED TO CONTINUE OVERNIGHT. THERE MAY
  BE A BREAK IN THE ACTIVITY IN THE MORNING...BUT MORE RAIN MAY
  DEVELOP IN THE LATE MORNING AND EARLY AFTERNOON BEFORE DRIER AIR
  CAN MOVE IN.

* DUE TO THE ALREADY SATURATED GROUND...THE RAIN WILL LIKELY LEAD TO
  EXCESSIVE RUNOFF AND RAPID RISES ON AREA CREEKS AND STREAMS. PEOPLE
  ALONG AREA STREAMS IN NORTHEAST KANSAS AND NORTHWEST MISSOURI ARE
  URGED TO MONITOR THE SITUATION OVERNIGHT.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLASH FLOODING. IF
YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS
REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA
RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS
OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

PC
000 
WGUS63 KEAX 150410
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1110 PM CDT SUN OCT 14 2007

KSZ025-102>105-MOZ001>005-011>014-020>022-028>030-037-151215-
/O.CON.KEAX.FF.A.0009.000000T0000Z-071015T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-DE KALB-DAVIESS-
BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...
ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...KANSAS CITY...INDEPENDENCE
1110 PM CDT SUN OCT 14 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING 
  AREAS...IN KANSAS...ATCHISON KS...DONIPHAN...JOHNSON KS...
  LEAVENWORTH AND WYANDOTTE. IN MISSOURI...ANDREW...ATCHISON 
  MO...BUCHANAN...CALDWELL...CLAY...CLINTON...DAVIESS...DE 
  KALB...GENTRY...HARRISON...HOLT...JACKSON...NODAWAY...PLATTE...
  RAY AND WORTH.

* THROUGH MONDAY AFTERNOON

* A LARGE BAND OF SHOWERS AND THUNDERSTORMS MOVING ACROSS EASTERN
  KANSAS AND WESTERN MISSOURI LATE IN THE EVENING WILL CONTINUE TO
  SPREAD SLOWLY TO THE EAST DURING THE OVERNIGHT HOURS. LOCATIONS IN
  NORTHEAST KANSAS AND NORTHWEST MISSOURI...WHERE EARLIER RAINS HAVE
  LEFT THE GROUND ALREADY NEAR SATURATION...MAY RECEIVE RAINFALL
  AMOUNTS OF AN INCH TO AN INCH AND A HALF OVERNIGHT. THIS MAY BE
  ENOUGH TO PROMOTE FLOODING ON SOME OF THE AREA CREEKS AND STREAMS.
  THERE MAY BE A BREAK IN THE ACTIVITY IN THE MORNING...BUT MORE RAIN
  MAY DEVELOP IN THE LATE MORNING AND EARLY AFTERNOON BEFORE DRIER
  AIR CAN MOVE IN.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLASH FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS
REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS.
KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF
A FLASH FLOOD WARNING IS ISSUED.

$$

PC
000 
WGUS63 KEAX 150852
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
352 AM CDT MON OCT 15 2007


KSZ025-102>105-MOZ001>005-011>014-020>022-028>030-037-151000-
/O.CAN.KEAX.FF.A.0009.000000T0000Z-071015T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-DE KALB-DAVIESS-
BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...
ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...KANSAS CITY...INDEPENDENCE
352 AM CDT MON OCT 15 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF KANSAS AND MISSOURI HAS
BEEN CANCELLED. THE BAND OF SHOWERS AND THUNDERSTORMS WHICH MOVED
INTO WEST CENTRAL AND NORTHWEST MISSOURI OVERNIGHT HAS DECREASED
SIGNIFICANTLY IN COVERAGE AND INTENSITY SINCE 2 AM. ALTHOUGH
SCATTERED SHOWERS AND A FEW RUMBLES OF THUNDER WILL STILL BE POSSIBLE
THROUGH THE DAY...HEAVY RAIN PRODUCING STORMS ARE NO LONGER A THREAT.


$$

MJ

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at Oct 14, 1:19 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Oct 14, 1:19 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
119 PM CDT SUN OCT 14 2007

...UPDATED AVIATION...

.DISCUSSION...

QUICK UPDATE TO THE FORECAST THIS MORNING FOR CLOUD COVER...
TEMPERATURES...AND PRECIPITATION. CONVECTION AND CLOUD COVER ARE
MAKING IT DIFFICULT TO PICK OUT THE PRECISE LOCATION OF THE
STATIONARY FRONT ALONG THE SOUTHERN IOWA BORDER. MOST CONVECTION HAS
DETERIORATED THROUGH THE MORNING...AND WHATS LEFT HAS MOSTLY MOVED
NORTH OF THE MISSOURI BORDER. THIS HAS LEFT US WITH A LITTLE MORE
SUNSHINE ACROSS AREAS FROM EAST CENTRAL KANSAS THROUGH CENTRAL
MISSOURI. FARTHER NORTH...ALONG THE IOWA BORDER...THE CLOUD COVER
LOOKS TO BE SUFFICIENT TO KEEP TEMPS IN THE 60S.

CUTTER

&&

.PREV DISCUSSION...

/720 AM CDT SUN OCT 14 2007/
TRAINING OF CONVECTION ACROSS FAR NORTHWEST MO WILL PERSIST FOR MUCH
OF THE MORNING AS 50-60KT LOW LEVEL JET CORE OVER SOUTH CENTRAL KS
PILES INTO 20KT WINDS OVER SOUTHWEST KS RESULTING IN MASS
CONVERGENCE OVER NORTHEAST KS/NORTHWEST MO/SOUTHWEST IA. SINCE
STORMS ARE ONGOING TOO LATE TO ISSUE A FFA TO BE OF MUCH USE.
ALREADY HAD HEAVY RAIN WORDING IN GRIDS/ZONES BUT WILL HIT THEM
HARDER AND RAISE POPS/QPF.

WILL PASS ALONG CONCERNS FOR A FFA FOR TONIGHT TO THE DAY SHIFT FOR
WEST CENTRAL TO CENTRAL MO AND EAST CENTRAL KS.

MJ

/ISSUED 435 AM CDT SUN OCT 14 2007/

ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH NEXT WEEK WITH A COUPLE
OF UPPER TROUGHS EJECTING OUT OF A FAST AND PROGRESSIVE WESTERLY
FLOW PATTERN. IN THE SHORT TERM WE ARE STILL DEALING WITH SCATTERED
ELEVATED CONVECTION WHICH IS TIED TO THE 305K ISENTROPIC SURFACE.
THE NORTHERN CWA LIES IN THE SOUTHERN END OF THE BEST ASCENT...WHICH
IS EXPECTED TO SHUT OFF OR SHIFT NORTH BY MID OR LATE MORNING. SO
HAVE LAID OUT LIKELY POPS ACROSS FAR NORTHERN MO. CONVECTION SHOULD
SHUT OFF ACROSS ALL BUT FAR NORTHERN AND THE NORTHWEST CORNER OF THE
CWA THIS AFTERNOON.

THE LEAD UPPER TROUGH HAS A PRONOUNCED POSITIVE TILT AND IS FORECAST
TO EJECT NORTHEAST BUT WITH THE STORM CENTER REMAINING CLOSED
THROUGH MONDAY. THIS WILL RESULT IN A SLOW EASTWARD PROGRESSION OF
THE OVERALL SYSTEM AND ATTENDANT WEATHER. A WARM FRONT TIED TO THIS
UPPER SYSTEM APPEARS TO BE WASHING OUT JUST SOUTH OF THE CWA AND IS
EXPECTED TO REFORM ACROSS SOUTHERN IA ALLOWING THE WARM SECTOR TO
SPREAD ACROSS THE ENTIRE CWA THIS AFTERNOON. FOCUS WILL THEN TURN TO
THE WEST AS STRONG TO SEVERE CONVECTION IS EXPECTED TO FORM ALONG
THE SURFACE DRYLINE FROM CENTRAL KS INTO OK. STORMS SHOULD FORM
ALONG THE ENTIRE DRYLINE THIS AFTERNOON AS THE UPPER LEVEL JET CORE
RACES NORTHEAST THROUGH KS. WILL TIE POPS FOR TONIGHT TO THIS
DRYLINE CONVECTION AND THUS HAVE ELIMINATED POPS OVER THE FAR
EASTERN CWA THIS EVENING AND TIGHTENED THE POP GRADIENT OVER THE
WESTERN CWA. ALTHOUGH THE CONVECTION WHICH COMES THROUGH TONIGHT
SHOULD BE PROGRESSIVE AND NOT ALLOW MUCH IF ANY TRAINING STILL HAVE
A CONCERN FOR LOCALLY HEAVY RAINFALL/MINOR FLOODING AS LAST NIGHTS
HEAVY RAINFALL THROUGH THE CENTER OF THE CWA HAS LOWERED FFG TO
0.5-1 INCH/HR IN ABOUT 10 COUNTIES. SINCE I AM NOT EXPECTING WAVES
OF STORMS TONIGHT LIKE WE SAW LAST NIGHT WILL HOLD OFF ON HOISTING
THE FLAG FOR A FLASH FLOOD WATCH. WILL LET DAY SHIFT HAVE ANOTHER
LOOK AS THE CURRENT PROGS HAVE FORECAST THE HEAVIEST QPF WILL MISS
THE AREAS WHICH PICKED UP THE MOST RAIN LAST NIGHT.

THE DRYLINE/COLD FRONT WILL BE SLOW TO ARRIVE AND WILL REACH ONLY
WESTERN MO BY MID DAY MONDAY. DEPENDING UPON ANY RESIDUAL MORNING
CONVECTION AND CLOUD DEBRIS AFFECTING THE STABILITY OF THE AIRMASS
MONDAY COULD BE THE BEST DAY FOR ANY SEVERE STORMS IN THE CWA.
JUXTAPOSITION OF A SECOND UPPER JET SEGMENT CROSSING THE FRONTAL
BOUNDARY DURING PEAK HEATING CONCERNS ME. WHERE THE LOW LEVEL JET IS
POSITIONED AND HOW STRONG IT IS WILL GO A LONG WAY IN DETERMINING
THE SEVERE POTENTIAL. AS IT STANDS NOW WILL CONTINUE THE LIKELY POPS
FOR MONDAY.

A SECOND PROGRESSIVE OPEN WAVE WILL STREAK EAST ON TUESDAY AND COULD
DELIVER ANOTHER ROUND OF WARM ADVECTION TYPE CONVECTION AS EARLY AS
WEDNESDAY. HAVE ADDED CHANCE POPS TO WEDNESDAY TO ACCOUNT FOR THIS
FASTER MOVEMENT OF THE SYSTEM.

MJ

&&

.AVIATION...

CONVECTION MOVED WELL NORTH OF ALL THE TERMINAL SITES BEFORE NOON.
POTENTIAL FOR MORE STORMS AT THE TERMINALS DOES NOT LOOK TO RETURN
UNTIL AFTER MIDNIGHT IN THE PREFRONTAL WARM AIR ADVECTION. FOCUSED
THE THUNDERSTORM ACTIVITY IN THE 06Z/15 TO 12Z/15 TIMEFRAME JUST
AHEAD OF THE FRONT...AND MOVED TO SCATTERED SHOWERS FOR THE LATER
MORNING HOURS AS A DRY POCKET OF AIR SWINGS IN ACROSS WESTERN
MISSOURI. KEPT CEILINGS IN THE VFR RANGE EXCEPT IN ASSOCIATION WITH
THE STRONGER STORMS PROGGED FOR THE EARLY MORNING HOURS.
OTHERWISE...KEPT WINDS FROM THE SOUTH AND SOUTHEAST THROUGH THE
OVERNIGHT HOURS. WILL LEAVE IT TO LATER TAF ISSUANCES TO PIN DOWN
THE WIND SHIFT AS THE FRONT MOVES IN MONDAY.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Oct 14, 1:05 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
105 PM CDT SUN OCT 14 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-151100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
105 PM CDT SUN OCT 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE REST OF THE AFTERNOON AND EARLY EVENING HOURS WILL REMAIN FREE FROM
ANYTHING OTHER THAN ISOLATED SHOWERS OR THUNDERSTORM ACTIVITY. WHAT
STORMS MAY DEVELOP WILL NOT BE SEVERE...BUT COULD HAVE LOCALLY HEAVY RAIN
AND CLOUD TO GROUND LIGHTNING.

LATE TONIGHT...AND EARLY MONDAY MORNING...ANOTHER ROUND OF STORMS WILL
MOVE ACROSS EASTERN KANSAS INTO MISSOURI...AS A SURFACE BOUNDARY AND
UPPER LEVEL SYSTEM MOVE INTO THE REGION. SEVERE THUNDERSTORMS ARE NOT
EXPECTED DUE TO THE LACK OF INSTABILITY DURING THE OVERNIGHT HOURS...BUT
HEAVY RAINFALL LEADING TO FLOODING WILL BE POSSIBLE ACROSS AREAS FROM
THE NORTHWEST CORNER OF MISSOURI SOUTH AND SOUTHEAST INTO EAST
CENTRAL KANSAS AND CENTRAL MISSOURI. AREAS THAT HAVE RECEIVED SEVERAL
INCHES OF RAINFALL OVER THE PAST 48 HOURS WILL BE MOST AT RISK FOR
FLOODING PROBLEMS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE SURFACE FRONT WILL FINISH SWEEPING EAST ACROSS THE REST OF
MISSOURI MONDAY. WHILE SHEAR IS EXPECTED TO BE SUFFICIENT FOR SEVERE
STORMS...THE AMOUNT OF INSTABILITY IS IN QUESTION. THIS MAKES THE
POTENTIAL FOR SEVERE WEATHER VERY CONDITIONAL BEHIND THE FRONT. PERSONS
ARE URGED TO MONITOR LATER OUTLOOKS FOR UPDATES.

ANOTHER STORM SYSTEM WILL MOVE ACROSS THE REGION ON WEDNESDAY NIGHT
INTO THURSDAY. DEPENDING ON THE TRACK OF THE SYSTEM...SEVERE WEATHER
MAY BE A POSSIBILITY WITH THIS SYSTEM AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT MIGHT BE
NEEDED FOR MONDAY AFTERNOON.

CUTTER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 6:25 AM CDTAreal Flood AdvisoryEAXAtchison, Holt, Nodaway4 hr
Oct 13, 11:37 PM CDTRiver Flood WarningEAXAtchison, Leavenworth15 hr

Nearby

Flash Flood Watches in Missouri, 2007Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.